Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 51, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 5, 2008, 9:37 PM CDT for 4 counties in Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2008, 9:37 PM CDT (02:37 UTC)
- Expired
- May 5, 2008, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Barber County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 9:45 PM CDT | HAIL 0.75 | Wilmore, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 060237
SVRDDC
KSC007-033-097-151-060315-
/O.NEW.KDDC.SV.W.0051.080506T0237Z-080506T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
937 PM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.
NORTHERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1015 PM CDT
* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF BELVIDERE TO 4 MILES NORTH OF
WILMORE TO 3 MILES NORTHWEST OF LAKE COLDWATER...MOVING SOUTHEAST
AT 22 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE COLDWATER...
WILMORE...
BELVIDERE...
CROFT...
COATS...
RURAL RESIDENCES OF NORTHERN COMANCHE...NORTHWESTERN BARBER...
SOUTHEASTERN KIOWA AND SOUTHWESTERN PRATT COUNTIES.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3752 9875 3724 9887 3709 9914 3724 9949
3743 9929 3762 9919
TIME...MOT...LOC 0237Z 294DEG 19KT 3754 9910 3738 9920
3727 9937
$$
UMSCHEID3 follow-up statements
000
WWUS53 KDDC 060252
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT MON MAY 5 2008
KSC007-033-097-151-060315-
/O.CON.KDDC.SV.W.0051.000000T0000Z-080506T0315Z/
PRATT KS-KIOWA KS-BARBER KS-COMANCHE KS-
952 PM CDT MON MAY 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN COMANCHE...NORTHWESTERN BARBER...SOUTHEASTERN KIOWA
AND SOUTHWESTERN PRATT COUNTIES...
AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 65 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CROFT
TO 6 MILES SOUTH OF BELVIDERE TO 8 MILES SOUTHEAST OF LAKE
COLDWATER...MOVING SOUTHEAST AT 26 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELVIDERE...
CROFT...
SUN CITY...
COATS...
RURAL RESIDENCES OF NORTHEASTERN COMANCHE...NORTHWESTERN BARBER...
SOUTHEASTERN KIOWA AND SOUTHWESTERN PRATT COUNTIES.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3721 9941 3742 9922 3762 9919 3752 9875
3751 9876 3750 9876 3724 9887 3709 9914
TIME...MOT...LOC 0252Z 299DEG 23KT 3756 9900 3734 9903
3713 9924
$$
UMSCHEID000
WWUS53 KDDC 060303
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CDT MON MAY 5 2008
KSC007-033-097-151-060315-
/O.CON.KDDC.SV.W.0051.000000T0000Z-080506T0315Z/
PRATT KS-KIOWA KS-BARBER KS-COMANCHE KS-
1003 PM CDT MON MAY 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN COMANCHE...NORTHWESTERN BARBER...SOUTHEASTERN KIOWA
AND SOUTHWESTERN PRATT COUNTIES...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF CROFT TO 5
MILES SOUTHWEST OF SUN CITY TO 23 MILES SOUTHWEST OF SUN CITY...
MOVING SOUTHEAST AT 26 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROFT...
SUN CITY...
COATS...
RURAL RESIDENCES OF NORTHEASTERN COMANCHE...NORTHWESTERN BARBER...
SOUTHEASTERN KIOWA AND SOUTHWESTERN PRATT COUNTIES.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3721 9925 3740 9915 3760 9911 3752 9875
3751 9876 3750 9876 3724 9887 3709 9914
TIME...MOT...LOC 0303Z 299DEG 23KT 3753 9896 3731 9895
3710 9914
$$
UMSCHEID000
WWUS53 KDDC 060315
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT MON MAY 5 2008
KSC007-033-097-151-060324-
/O.EXP.KDDC.SV.W.0051.000000T0000Z-080506T0315Z/
PRATT KS-KIOWA KS-BARBER KS-COMANCHE KS-
1014 PM CDT MON MAY 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMANCHE...
NORTHWESTERN BARBER...SOUTHEASTERN KIOWA AND SOUTHWESTERN PRATT
COUNTIES EXPIRES AT 1015 PM CDT...
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR BARBER...
SOUTHEASTERN COMANCHE...AND SOUTHERN PRATT COUNTIES UNTIL 1100 PM CDT.
LAT...LON 3721 9925 3740 9915 3760 9911 3752 9875
3751 9876 3750 9876 3724 9887 3709 9914
TIME...MOT...LOC 0314Z 299DEG 23KT 3750 9888 3728 9887
3707 9906
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:36 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, May 5, 3:36 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 336 PM CDT MON MAY 5 2008 .DISCUSSION... DAYS 1-2... ALL THE INGREDIENTS ARE COMING TOGETHER FOR THUNDERSTORMS THROUGH EARLY AFTERNOON WEDNESDAY. A DEEP UPPER TROUGH OFF OF BAJA WILL EJECT EAST ACROSS THE SOUTHERN ROCKIES AND SOUTHERN PLAINS THROUGH WEDNESDAY. AHEAD OF THIS SYSTEM, RICH GULF MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF MEXICO. A DRYLINE WAS SITUATED FROM CENTRAL NM INTO SE CO AND FAR WESTERN KS THIS AFTERNOON. AN OUTFLOW FROM NOCTURNAL STORMS STRETCHED FROM GARDEN CITY TO FAR NORTHERN OKLAHOMA. ALTHOUGH JET STREAK DYNAMICS ARE RATHER WEAK THIS AFTERNOON, SW KS IS STILL UNDERNEATH A BROAD UPPER JET THAT WILL HELP VENTILATE AND MAINTAIN ANY STORMS THAT DEVELOP ALONG THE DRYLINE AND OUTFLOW BOUNDARY. GIVEN THE STRONG SFC HEATING AND COLD MID LEVEL TEMPS, CAPPING WILL NOT BE AN ISSUE. STORMS THAT DEVELOP THIS EVENING WILL LIKELY LINGER MOST OF THE NIGHT AS CONVERGENCE INCREASES ALONG THE NORTHERN EDGE OF THE NOCTURNAL LOW LEVEL JET. IN FACT ELEVATED STORMS WERE ONGOING IN CENTRAL KS THIS AFTERNOON. IT IS FAIRLY UNUSUAL FOR ELEVATED CONVECTION TO PERSIST ALL DAY. AFTER A BREAK MID TO LATE TUESDAY MORNING, A DRYLINE WILL HELP INITIATE STORMS TUESDAY AFTERNOON, ESPECIALLY ALONG AND EAST OF A LINE FROM SCOTT CITY TO LIBERAL. ALSO, TONIGHTS STORMS WILL PROBABLY LEAVE AN OUTFLOW BOUNDARY ACROSS SOUTHERN KANSAS, AND THIS BOUNDARY COULD ALSO SERVE TO INITIATE STORMS. STORMS TUESDAY AFTERNOON WILL LIKELY LINGER INTO TUESDAY NIGHT AS A STRONG SHORTWAVE TROUGH APPROACHES FROM THE SW. THIS SYSTEM WILL BE PASSING TO OUR SOUTH ON WEDNESDAY. THE MODELS INDICATE THAT MOISTURE WILL WRAP AROUND THE SYSTEM INTO CENTRAL AND SOUTHERN KANSAS AND POSSIBLY AS FAR WEST AS DODGE CITY. AS THE MID LEVEL COLD COOL ARRIVES, THUNDERSTORMS WILL DEVELOP BY MID TO LATE MORNING AND THEN PROGRESS ACROSS SOUTHERN KANSAS INTO EARLY AFTERNOON. WITH SEVERAL ROUNDS OF STORMS EXPECTED, A FEW PLACES MAY SEE EXCESSIVE RAIN AMOUNTS WHICH COULD CAUSE FLOODING. OF COURSE, AS IS TYPICAL IN SOUTHWEST KANSAS, THERE WILL BE PLACES THAT RECEIVE MUCH LESS RAIN. OVERNIGHT LOWS WILL BE QUITE MILD GIVEN THE HIGH DEWPOINTS. BUT OUTFLOW FROM STORMS COULD STILL COOL TEMPS INTO THE UPPER 50S. MAXES TUESDAY MAY BE SIMILAR TO TODAY. BUT TONIGHTS STORMS AND LEFTOVER MESOSCALE OUTFLOW BOUNDARIES COULD KEEP CERTAIN AREAS COOLER THAN OTHERS. TODAY IS A GOOD EXAMPLE OF THIS. MCS ACTIVITY PERSISTED THROUGH THE DAY IN CENTRAL KS AND THEY STAYED MUCH COOLER. DAYS 3-7... AN UPPER LOW OVER WESTERN OKLAHOMA WILL MOVE RAPIDLY EASTWARD BY THURSDAY MORNING WITH ANY LINGERING WRAP AROUND PRECIP MOVING OUT TOWARD MORNING. SEVERAL SHORTWAVE TROUGHS IN WESTERLY FLOW ALOFT ARE SCHEDULED TO MOVE ACROSS THE REGION WITH THE FIRST ONE ON FRIDAY AND ANOTHER MORE SUBSTANTIAL WAVE ON SATURDAY THEN RIDGING ON MONDAY MORNING. THE FIRST WAVE WILL PUSH A SURFACE LOW NEAR ELKHART TO THE SOUTH OF THE AREA AND INTO OKLAHOMA ON FRIDAY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM MOVING AGAIN NEAR ELKHART TO THE SOUTH OF THE DODGE CITY CWA INTO THE WEEKEND. MUCH OF THE PRECIP WILL STAY MAINLY SOUTH. THERE COULD BE SOME PERIODS OF LOW STRATUS IN THE MORNINGS WITH UPSLOPE FLOW. AS FOR TEMPERATURES THE OVERNIGHT LOWS SHOULD BE MOSTLY IN THE 40S WITH HIGHS IN THE 60S TO NEAR 70 WITH A WARMING TREND ON MONDAY IN THE MID TO UPPER 70S. .AVIATION... SCATTERED SEVERE THUNDERSTORMS WITH HAIL UP TO 2 INCHES AND WINDS TO 70 MPH WILL BE FORMING ALONG AN OUTFLOW BOUNDARY NEAR THE GCK AND DDC TAF SITES INTO THE EVENING. WINDS ON THE NORTH SIDE OF THIS BOUNDARY ARE SOUTHEASTERLY WHILE TO THE SOUTH THEY ARE SOUTHERLY FROM 15 TO 25KTS. OTHER THUNDERSTORMS MAY STAY JUST NORTH OF THE HAYS AREA. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE EVENING AND ARE EXPECTED TO CONTINUE THROUGH 12Z TUESDAY. YOU CAN EXPECT VFR CONDITIONS EXCEPT AROUND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 83 57 70 / 60 50 60 60 GCK 60 83 55 67 / 60 40 40 40 EHA 58 84 55 69 / 50 30 30 20 LBL 61 85 56 70 / 60 40 40 40 HYS 61 78 57 67 / 50 30 60 70 P28 63 82 62 76 / 60 60 60 90 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/06
Hazardous weather outlook, May 5, 11:06 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1106 AM CDT MON MAY 5 2008 KSZ045-064-076>078-086-087-061100- NESS-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE- 1106 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 4 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-061>063-074-075-084-085-061100- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS- 1106 AM CDT MON MAY 5 2008 /1006 AM MDT MON MAY 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 1 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 1 PM CDT THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-046-061100- TREGO-ELLIS-RUSH- 1106 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-088>090-061100- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 1106 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 7 PM. THESE STORMS WILL PROBABLY NOT BE SEVERE...BUT SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 7 PM THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 5, 7:48 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 11 W HARDTNER 37.01N 98.85W
05/05/2008 M1.00 INCH BARBER KS PUBLIC
0735 PM TSTM WND GST 11 W HARDTNER 37.01N 98.85W
05/05/2008 E60 MPH BARBER KS PUBLIC
&&
06Local storm report, May 5, 7:58 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
758 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 1 S HOLCOMB 37.98N 100.99W
05/05/2008 E0.88 INCH FINNEY KS PUBLIC
&&
JFINCHLocal storm report, May 5, 8:05 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 8 N CHARLESTON 37.99N 100.57W
05/05/2008 E0.88 INCH GRAY KS PUBLIC
&&
BURGERTLocal storm report, May 5, 9:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 13 W RICHFIELD 37.27N 102.02W
05/05/2008 E0.75 INCH MORTON KS TRAINED SPOTTER
0500 PM HAIL 22 NNE ELKHART 37.30N 101.74W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0500 PM HAIL 22 NNE ELKHART 37.30N 101.74W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0530 PM HAIL HOLCOMB 37.99N 100.99W
05/05/2008 E1.00 INCH FINNEY KS PUBLIC
0600 PM HAIL 5 E RICHFIELD 37.27N 101.69W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0605 PM HAIL 8 W SCOTT CITY 38.48N 101.06W
05/05/2008 E0.88 INCH SCOTT KS STORM CHASER
0620 PM HAIL S GARDEN CITY 37.98N 100.86W
05/05/2008 E2.00 INCH FINNEY KS TRAINED SPOTTER
&&
BURGERTLocal storm report, May 5, 9:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 13 W RICHFIELD 37.27N 102.02W
05/05/2008 E0.75 INCH MORTON KS TRAINED SPOTTER
0500 PM HAIL 22 NNE ELKHART 37.30N 101.74W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0500 PM HAIL 22 NNE ELKHART 37.30N 101.74W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0530 PM HAIL HOLCOMB 37.99N 100.99W
05/05/2008 E1.00 INCH FINNEY KS PUBLIC
0555 PM HAIL 14 SSW ULYSSES 37.39N 101.45W
05/05/2008 E1.00 INCH STEVENS KS PUBLIC
0600 PM HAIL 5 E RICHFIELD 37.27N 101.69W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0605 PM HAIL HOLCOMB 37.99N 100.99W
05/05/2008 E1.50 INCH FINNEY KS TRAINED SPOTTER
0605 PM HAIL 8 W SCOTT CITY 38.48N 101.06W
05/05/2008 E0.88 INCH SCOTT KS STORM CHASER
0610 PM HAIL GARDEN CITY 37.98N 100.86W
05/05/2008 E1.75 INCH FINNEY KS TRAINED SPOTTER
MOST OF THE HAIL WAS PING PONG BALL SIZE.
0835 PM TSTM WND GST 19 E DODGE CITY 37.76N 99.67W
05/05/2008 E60.00 MPH FORD KS PUBLIC
0835 PM HAIL 19 E DODGE CITY 37.76N 99.67W
05/05/2008 E0.88 INCH FORD KS PUBLIC
&&
GERARDSpecial weather statement, May 5, 9:24 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
924 PM CDT MON MAY 5 2008
KSZ080-081-088>090-060330-
BARBER-CLARK-COMANCHE-KIOWA-PRATT-
924 PM CDT MON MAY 5 2008
...SIGNIFICANT WEATHER ADVISORY FOR BARBER...CLARK...COMANCHE...KIOWA
AND PRATT COUNTIES...
AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVILAND TO
COLDWATER TO ASHLAND...MOVING SOUTHEAST AT 21 MPH.
SMALL HAIL...AND WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS.
RESIDENTS IN COMANCHE...NORTHWESTERN BARBER...SOUTHEASTERN KIOWA...
SOUTHERN CLARK AND SOUTHWESTERN PRATT COUNTIES...INCLUDING THE CITIES
OF ASHLAND...HAVILAND...SITKA...WILMORE...COLDWATER...
PROTECTION...AND BELVIDERE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3756 9865 3723 9893 3700 9950 3717 10001
3743 9953 3768 9919
TIME...MOT...LOC 0224Z 285DEG 18KT 3758 9914 3732 9935
3716 9980
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 33 min |
| May 5, 7:26 PM CDT | Special Weather Statement | DDC | Barber | 49 min |
| May 5, 7:37 PM CDT | Special Weather Statement | DDC | Ford | 38 min |
| May 5, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 44 min |
| May 5, 7:47 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 43 min |
| May 5, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 20 min |
| May 5, 9:24 PM CDT | Special Weather Statement | DDC | Clark, Comanche, Kiowa | 66 min |
| May 5, 10:11 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 49 min |
| May 5, 10:38 PM CDT | Areal Flood Warning | DDC | Seward | 7 hr |
| May 5, 10:46 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 25 min |
| May 6, 3:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny, Scott | 46 min |
| May 6, 3:55 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 65 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane, Scott | 39 min |
| May 6, 5:27 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 33 min |
| May 6, 5:35 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 26 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Finney, Hodgeman, Lane, Ness, Pawnee and 2 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.